Alert archive / New York / Special Marine Warnings in 2017

Special Marine Warning 55, NWS Buffalo, NY

July 2, 2017

NWS Buffalo, NY issued this special marine warning at Jul 2, 2017, 9:30 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2017, 9:30 PM EDT (01:30 UTC)
Expired
Jul 2, 2017, 11:00 PM EDT
In force
90 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 2, 8:05 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 2, 8:05 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
805 PM EDT Sun Jul 2 2017

.SYNOPSIS...
A few isolated to scattered showers will cross the region this
evening as a weak cold front shifts east across the lower Great
Lakes. High pressure then builds across the region for the first
half of the work week bringing dry weather and very comfortable
temperatures. The next chance of rain comes Thursday as a low
pressure system exits the mid-west and approaches the lower Great
Lakes.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 8pm, satellite imagery continues to show mainly clear skies
over much of western and central New York largely due to a broad
stable lake shadows and gusty winds east of Lakes Erie and Ontario.
Off to the north and west of New York, A band of clouds and embedded
showers and thunderstorms extend along a weak cold front. Expect
this will approach western NY and the Saint Lawrence valley closer
to 10p this evening then shift south across our region. Coverage of
associated showers and storms should be scattered thus largely
chance POPs are in the forecast. As the boundary settles southward
across the region overnight, shower activity will greatly diminish
becoming mainly dry with a few isolated showers overnight.

On Monday, high pressure will build over the upper Great Lakes, with
the frontal boundary settling across northern PA. Light northwest to
north winds will be in place, along with a very pleasant and dry
airmass. High temperatures will top out in the mid to upper 70s,
with very comfortable afternoon dew points in the low to mid 50s.
An isolated shower or two cannot be ruled out in the far southern
Tier in proximity to the stalled frontal boundary over northern PA,
and also in the North Country with a marginal amount of moisture in
cyclonic flow aloft with weak upslope surface flow.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure will settle across the Great Lakes period to start
this period, and bring fair weather with afternoons filled with sun
and clouds. An upper level trough will remain over the Eastern Great
Lakes through Wednesday morning, and this will promote cool nights
around 50F for the traditionally cooler interior regions, and mid to
upper 50s across the lake plain and near the lakes. Dewpoints will
remain comfortable in the 50s through Wednesday morning.

Through the day Wednesday this high pressure will slide to the east,
and a return southerly flow will bring increasing amounts of
moisture (humidity) northward. Temperatures aloft at 850 hPa will
also be increasing, upwards to 15 to 17C. These temperatures aloft,
with southerly flow will promote afternoon temperatures reaching to
around the lower 80s. By Wednesday evening dewpoints will be nearing
60F, and warm muggy nights will return.

Clouds will thicken Wednesday night as a warm front from the Great
Lakes nears the region. These thickening clouds will leave Wednesday
night warm, with lows ranging from the lower 60s to the east, and
upper 60s across WNY. As the warm front nears a few showers, and
possible rumble of thunder will be possible through the night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A shortwave is forecast to move across the Great Lakes which will
likely to aid the development of an MCS across the mid-west which
will then track across our region late Thursday and Thursday night.
Model guidance (12Z GFS/GGEM/ECMWF) continues to be in good
agreement handling this convective feature, supporting likely PoPs
late Thursday and Thursday night. This system has the potential to
bring heavy rainfall with localized rainfall amounts of greater than
2 inches possible depending on the track of this system. It is still
too far out to determine if and where this may occur, but will
discussed the small chance that this may occur somewhere in the cwa
in the HWO.

The convective system will exit into New England Friday, which will
then be followed by another more distinct upper level trough. There
may be a break between the two systems with a period of dry weather
but this is difficult to resolve at this point. As a result the
forecast carries a chance of showers behind the MCS which gradually
diminishes through Saturday. After this, a broad ridge of high
pressure is forecast to build across the Great Lakes region Saturday
night and Sunday, with dry weather for the 2nd half of the weekend.

Temperatures will start of humid and seasonably warm on Thursday,
with forecast highs in the upper 70s to lower 80s and these may be a
few degrees warmer depending on the timing of the convective system.
Cooler air will build in behind this, with slightly below normal
temperatures with highs in the 70s Friday through Sunday. The
coolest day should be Saturday, with overnight lows expected to fall
well into the 50s.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR conditions will prevail through the overnight and into Monday. A
weak boundary will cross the region this evening between 02z-06z
with some scattered showers and chance for some thunder. Any heavier
showers could produce localized MVFR/IFR conditions. MVFR cigs could
develop in the Southern Tier with the boundary overnight. These
showers will dissipated overnight, with high pressure, mainly clear
skies and light winds building in for Monday.

Outlook...

Monday through Wednesday...VFR.
Thursday and Friday...VFR/MVFR with scattered showers.

&&

.MARINE...
Southwesterly lake breeze on Lake Erie will relax through the
evening hours. A weak frontal boundary will cross the lakes later
this evening with some scattered showers and possible thunderstorms.
These showers and thunderstorms could produce some isolated gusty,
erratic winds on the lakes around sunset.

Canadian high pressure will then build south across all of the Great
Lakes region for Monday and Independence Day (Tues). This will offer
ideal recreational boating conditions to close out the long holiday
weekend. The only caveat to the ideal conditions will be that winds
on Independence Day may actually be too light for favorable sailing.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...CHURCH/SMITH
NEAR TERM...CHURCH/SMITH
SHORT TERM...THOMAS
LONG TERM...APFFEL
AVIATION...CHURCH/SMITH
MARINE...CHURCH/RSH/SMITH
Hazardous weather outlook, Jul 2, 4:21 PM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
421 PM EDT Sun Jul 2 2017

NYZ001>008-010>014-019>021-085-032030-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
421 PM EDT Sun Jul 2 2017

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There may be locally heavy rainfall Thursday afternoon and Thursday
night, with a small chance for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-032030-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
421 PM EDT Sun Jul 2 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:18 PM EDTSpecial Marine WarningBUF57 min
Jul 2, 9:38 PM EDTSpecial Weather StatementBUFJefferson67 min
Jul 2, 10:37 PM EDTSpecial Weather StatementBUFJefferson53 min
Jul 2, 11:31 PM EDTSpecial Weather StatementBUFLewis59 min

Nearby

Special Marine Warnings in New York, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.